MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number MEP13
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mep13 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.One mep13 device was returned for investigation.The device was evaluated and found to be unable to pull saline.The device was disassembled to look for leaks or blockages.Breast tissue was found in the needle.The needle was cleared and the device when reassembled was able to obtain 3/3 samples of chicken.Due to the discovery of the tissue, this event was assessed against the result of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr §803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Devicor medical products, inc.Received a report from a user facility stating, the elite would not suction per the nurse but then started making a hissing noise and it got clogged.Sample was not adequate, but sent to pathology.The procedure was completed with the original device.This has been documented in our system as record # (b)(4).

Brand Name
MAMMOTOME ELITE BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8634166
Report Number3008492462-2019-00025
Device Sequence Number2017254
Product Code KNW
UDI-Device Identifier00841911100744
UDI-Public(01)00841911100744(17)211130(10)F11848412D
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberMEP13
Device Catalogue NumberMEP13
Device Lot NumberF11848412D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1